Neurontin related suicides

Discussion in 'Fibromyalgia Main Forum' started by maripat, Apr 16, 2006.

  1. maripat

    maripat New Member

    I have been seeing commercials from an attorney saying if you have taken Neurontin and experienced suicidal thoughts or death to call regarding a law suit.
    This is news to me. My Dr left me with the impression that this was very safe. Safe enough to increase my dose to two tabs three times a day.
    And info on this?
    thanks
    maripat
  2. claudiaw

    claudiaw New Member

    NO drug is "safe", they all have potential risk's some like this one is death!

    I use to take it, made me more depressed I quit, I also felt like a zombie on it.

    Most doctor's will NOT tell you ALL the negative side effect's, you have to do the research yourself before you take something.

    I alway's start on the lowest dose and then I break the capsule or tablet in half just to see how I will react.

    Only you can decide what is right for you, you have to weigh the benefit's and risk's. Just don't think that because your doctor gives you something it is safe.

    Many drug's that the FDA said were safe ( and doctor's prescribed like crazy) have been taken off the market due to serious risk's of death, stroke, etc.

    Not trying to be preachy, just want you to be informed and safe.:)

    Best wishes,
    Claudia
    [This Message was Edited on 04/16/2006]
  3. findmind

    findmind New Member

    I have had excellent results with Neurontin for neuropathy in my legs. However, my dr. told me this:

    Begin by taking 1 cap at bedtime.
    Do this for 3 nites.

    Then add in a wake-up dose for 3 days.
    Do this for 3 more days.

    Then add in the final daily dose.

    I have had great results, and have been taking it for 2-3 years. I do believe it has greatly lessened my FM pain as well, and helps me sleep better also.

    I do think it gives me some "foggy" days, esp. when I don't eat enough to metabolize it better.

    Otherwise, it has allowed me not to cry from neuropathic pain all the time, and sometimes I can even go without heavy-duty cotton socks to keep my ankles warm! (Ever see someone in shorts and tee with super-socks? LOL

    Its so true how we all differ in our reactions to meds...we must be very, very diligent with new meds, esp. In fact, I won't take them...the pharma companies are too careless with our lives: we must protect ourselves!

    The "check" with pharmacist idea is a great one, thanks!

    findmind
  4. Beadlady

    Beadlady Member

    function--most of the time.

    No drug is perfect and there is always going to be someone out there who thinks a drug is causing all their problems.

    I don't believe that there is just one thing that causes the "S" word. Lots of things can and depression is just one of them and that in itself is complicated.
  5. maripat

    maripat New Member

    so much for your answers. The more I think about it I don't feel I have recieved sufficent relief from it even at the strongest doses.
    I see my Rheumy tomorrow after hearing her out I will probably decide to stop taking it. At least that is the way I'm leaning at the moment.
    maripat
  6. damz68

    damz68 New Member

    People will do anything to make a buck, besides hard work!

    People who take neurontin and lyrica do so for nerve pain. PN or nerve pain is the worst kind of pain a person could experiance and do so for long periods. Anyone who has this pain thinks about suicide. I have many times and I am still quite young!

    If anything the thought of suicide occurs because the pain is so bad and the lyrica/neurontin is not helping. It is kind of a bad feeling when there are only a couple drugs out there for you and they dont work!
  7. NyroFan

    NyroFan New Member

    Maripat:
    I was on Neurontin for one month and felt strange. I reported it to the doctor and he stopped it right away.

    I think it is dangerous stuff. (Just my opinion).

    nyrofan
  8. ANNXYZ

    ANNXYZ New Member

    but know of others who have found it helpful with no serious complications.

    I think someone else here made a valid point that people who have pain that is intense and endless ( with no relief)
    probably have to fight thoughts of suicide all of the time .
  9. jakeg

    jakeg New Member

    I was taking it also and it did help a lot with the pain. The only reason I stopped taking it was because I started to have allergic reactions to it(severe) skin rash all over my body.

    I looked like I had a very bad sunburn all over, other than that no other side effects.

    Jake